Alert archive / Maryland / Frost Advisories in 2009

Frost Advisory 2, NWS Wakefield, VA

April 23, 20094 counties in Maryland

NWS Wakefield, VA issued this frost advisory at Apr 23, 2009, 3:22 PM EDT for 4 counties in Maryland. It took effect at Apr 24, 2009, 3:00 AM EDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Apr 23, 2009, 3:22 PM EDT (19:22 UTC)
In effect from
Apr 24, 2009, 3:00 AM EDT
Expired
Apr 24, 2009, 8:00 AM EDT
In force
5 hr
Issued by
NWS Wakefield, VA

Counties Dorchester County, MD, Somerset County, MD, Wicomico County, MD, Worcester County, MD

The radar

The Dover AFB radar (KDOX), 66 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this frost advisory went out at Apr 22, 4:04 PM EDT, 23 hours 18 minutes earlier.

Area forecast discussion, Apr 22, 4:04 PM EDT, 23 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
404 PM EDT WED APR 22 2009

.SYNOPSIS...
A TROUGH OF LOW PRESSURE WILL MOVE ACROSS THE REGION EARLY THIS
EVENING...AND OFF THE COAST BY THURSDAY MORNING. HIGH PRESSURE
WILL BUILD INTO THE AREA BY THURSDAY AFTERNOON...AND WILL SETTLE
OVER THE MID ATLANTIC STATES THURSDAY NIGHT INTO FRIDAY. THE HIGH
WILL BECOME CENTERED OFF THE SOUTHEAST COAST OVER THE WEEKEND...BRINGING
DRY AND VERY WARM CONDITIONS TO THE REGION.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
LATEST WEATHER ANALYSIS DEPICTS A WEAK SFC TROUGH OF LOW PRESSURE
ALONG THE EAST COAST...WITH A BROAD UPPER LEVEL LOW PRESSURE
SYSTEM CENTERED OVER THE GREAT LAKES. SEVERAL SHORTWAVES CONTINUE ROTATING
AROUND THE BASE OF THE UPR LOW...LEADING VORT MAX CURRENTLY TRACKING
ACRS ERN NC/SE VA AND WILL LIKELY BE WELL OFFSHORE BY 00Z. THIS
FEATURE AND STEEP MID LVL LAPSE RATES (RUC SHOWING 7 TO 7.5C RATES
OVER NORTHERN PORTIONS OF THE CWA CURRENTLY) HAS KEPT SCTD TO
NUMEROUS SHWRS OVER THE AREA THIS AFTN IN SPITE OF THE VERY DRY
LOW LVLS. GIVEN THE DIURNAL NATURE OF THESE SHWRS/ISO TSTMS HAVE
ISSUED THE FCST WITH A THROUGH 7 PM GROUPING...AS MUCH OF THE
ACTIVITY SHOULD DIMINISH THEREAFTER. HAVE LIKELY POPS (60-70%) FOR
NRN NECK/ERN SHORE...TAPERED TO ONLY SLIGHT CHC (20%) OVER FAR
SOUTHERN VA AND NE NC (WHERE DEW PTS HAVE DROPPED INTO THE 20S AND
LAPSE RATES ARE WEAKER). SOME OF THE SHWRS/ISO TSTMS WILL BE
CAPABLE OF AT LEAST SMALL HAIL GIVEN VERY LOW FREEZING
LVLS...AROUND 5 K FT. ALSO OF NOTE...WL CONTINUE BREEZY TO WINDY
W/ GUSTS 35-40 MPH THROUGH SUNSET...DUE TO DEEP MIXING...AS STRONG
LAPSE RATES SHOULD MIX DOWN GUSTY WNDS ALOFT.

OTHERWISE...EXPECT DIMINISHING ACTIVITY AND CLEARING SKIES LATER
THIS EVENING...BUT ONE LAST BIT OF UPR ENERGY (CURRENTLY IN
MICHIGAN) CROSSES THE NORTHERN ZONES OVERNIGHT...SO KEEP LOW CHC
POPS EVEN OVERNIGHT FOR ERN SHORE. SIDING W/ WARMER SIDE OF GDNC
DUE TO MIXING...LOWS IN THE U30S/NR 40 OVER INTERIOR EASTERN SHORE AND MUCH
OF PIEDMONT...WITH 40-45 ELSEWHERE.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
THU/FRI...
SHORT TERM PERIOD CHARACTERIZED BY GRADUAL CLEARING AND WARMING
TREND. PRIMARY CHALLENGES WERE IN TIMING CLEARING AND WITH
TEMPERATURES.

UPR TROF (FINALLY) LIFTS NE OF THE MID- ATLANTIC BY
MIDDAY THU...WITH DRYING CONDITIONS AND GRADUALLY RISING HEIGHTS
THU ALLOWING FOR A MODEST WARMUP. CONTINUED DOWNSLOPE FLOW SHOULD
ALLOW FOR MOSTLY CLEAR/SUNNY SKIES...WITH A CHILLY NIGHT WEDNESDAY
NIGHT. LOOKING FOR LOWS WED NIGHT IN THE UPR 30S TO NR 40. BUMPED
HIGHS UPWARD ABOUT A CATEGORY GIVEN WARMER MOS GUIDANCE AND
QUICKLY RISING HEIGHTS BOTH THU AND FRI. HIGHS THU RANGING FROM
THE LWR/MID 60S ON THE ERN SHORE TO LOW70 70 OVER FAR SOUTHERN
VA/NC INTERIOR SECTIONS. WARMING TREND CONTINUES FRI...AS UPR
RIDGE AXIS MOVES OVERHEAD AND SFC HIGH PUSHES OFFSHORE (TO THE SE)
RESULTANT STRONG RETURN FLOW SETUP SHOULD ALLOW FOR A WARM DAY
FRIDAY. WENT ABV GUIDANCE VALUES ONCE AGAIN FOR HIGHS FRIDAY GIVEN
MAX INSOLATION AND QUICKLY RISING HEIGHTS...HIGHS IN THE UPR 70S
TO L80S INLAND...LWR/MID 70S ALONG THE COAST. VERY WARM SAT W/
SFC HIGH WELL OFF TO THE SE...THICKNESSES YIELD HIGHS IN UPR 80S
INLAND AND LWR 80S ALONG THE COAST (A BIT COOLER ERN SHORE).

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
NOT MUCH CHANGE FROM YSTRDYS THNKG. NEARLY STNRY BERMUDA HIGH
PROVIDES THE ERLY TASTE OF SUMMER THRU PRD. XPCT DRY CNDTNS WITH
HIGHS IN THE M-U80S W OF CHES BAY (PSBLY THE FIRST 90???)...80-85
ALONG THE COAST. LCL C-BREEZES CUD KEEP TMPS IN THE 70S AT THE
BEACHES THOUGH.

ECMWF SOLN DIFFERS FROM THE GFS ON WED...THOUGH BOTH WANT TO BRING
THE NXT FRNT THRU LATE IN THE DAY. ECMWF SAGS A BKDR FRNT N-S DRNG
AFTRN/EVE WITH ONLY A NARROW BAND OF MSTR WHILE GFS HAS A W-E MOVG
CDFRNT MOVG ACROSS THE AREA WITH A WIDER BAND OF MSTR. GIVEN THIS
IS A DAY 7 FCST...WILL TREND DAY TOWARD MORE CLD COVER...BUT HOLD
BACK ANY POPS ATTM AS IT MAY BY WED EVE B4 THE NXT CHC OF PCPN.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
SCT SHWRS WILL CONTINUE TO MOVE E ACROSS THE AREA THROUGH THE
AFTERNOON. SHWRS WILL BEGIN TO DIMINISH ONCE THE SUN SETS. W
WINDS 15 KT WITH GUSTS T0 AROUND 25 KT WILL GRADUALLY DIMINISH TO
AROUND 10 KT LATE THIS EVENING BEFORE COMING BACK UP AGAIN THU
MORNING. VFR CONDS EXPECTED TO CONTINUE TNGT THROUGH REST OF THE
WEEK.

&&

.MARINE...
WILL CONT SCA TONITE AS TIGHT P-GRDNT KEEPS WNDS AOA 20 KTS WITH
SEAS BTWN 4-5 FT. SCNDRY TROF CROSSES RGN THU AM...SO WILL KEEP SCA
GOING THRU NOON. XPCT WNDS TO DMNSH BLO SCA LVLS THU AFTRN. AFTR
THAT...FLOW GRDLLY BECOMES SW AND REMAINS BLO SCA LVLS AS HIGH PRS
MOVES OFF AND BECOMES ANCHORED OFF THE MID ATLNTC COAST THRU WKEND.

&&

.FIRE WEATHER...
IN COORDINATION W/ MHX/RAH AND NC FORESTRY HAVE RAISED AN
INCREASED FIRE DANGER STATEMNT FOR NC ZONES AND WILL KEEP IT GOING
THRU 8 PM (EXCEPT FOR OUTER BANKS) AS RH VALUES AROUND 20 TO 30%
CONTINUE. SCTD PRECIP EARLIER TODAY SO FUELS ARE NOT DRY ENOUGH
FOR RED FLAG WRNG.

MAY ALSO NEED AT LEAST AN SPS FOR FIRE DANGER ON THU...STILL GUSTY
WEST WINDS AND VERY DRY..RH DROPPING INTO THE 20% RANGE.

&&

.CLIMATE...
RECORD HIGHS SAT AND INTO EARLY NEXT WEEK ARE GENERALLY WELL INTO
THE 90S AT RIC/ORF/SBY/ECG SO AT THIS POINT DO NOT EXPECT RECORDS
TO BE SET...BUT WILL CONTINUE TO MONITOR.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL NOON EDT THURSDAY FOR ANZ630>632-
     650-652.
     SMALL CRAFT ADVISORY UNTIL 6 AM EDT THURSDAY FOR ANZ633-654-
     656-658.

&&

SYNOPSIS...LKB
NEAR TERM...LKB
SHORT TERM...LKB/MAM
LONG TERM...MPR
AVIATION...CY
MARINE...MPR
FIRE WEATHER...LKB
CLIMATE...LKB
Hazardous weather outlook, Apr 22, 3:39 PM EDT, 23 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
339 PM EDT WED APR 22 2009

ANZ633-654-656-658-231945-
CURRITUCK SOUND-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT
20 NM-
339 PM EDT WED APR 22 2009

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS AND CURRITUCK SOUND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ630>632-650-652-231945-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM-
339 PM EDT WED APR 22 2009

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE SOUTHERN CHESAPEAKE BAY AND THE MID ATLANTIC COASTAL
WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ102-VAZ060-061-065>070-079>081-087>089-092>098-231945-
OUTER BANKS CURRITUCK-PRINCE EDWARD-CUMBERLAND-MECKLENBURG-LUNENBURG-
NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-BRUNSWICK-DINWIDDIE-
PRINCE GEORGE-GREENSVILLE-SUSSEX-SURRY-SOUTHAMPTON-ISLE OF WIGHT-
NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-
VIRGINIA BEACH-
339 PM EDT WED APR 22 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN OUTER BANKS OF
NORTH CAROLINA...CENTRAL VIRGINIA...INTERIOR SOUTHEAST
VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS
VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF
CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED SHOWERS WILL CONTINUE THROUGH SUNSET. WEST WINDS WILL
GUST TO AROUND 35 MPH THROUGH SUNSET AS WELL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ012>017-030>032-231945-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-
339 PM EDT WED APR 22 2009

...INCREASED FIRE DANGER IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA AND INTERIOR NORTHEAST NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   INCREASED FIRE DANGER.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ021>025-VAZ048-049-062>064-071>078-082>086-090-091-099-100-231945-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
FLUVANNA-LOUISA-GOOCHLAND-HANOVER-CAROLINE-HENRICO-KING WILLIAM-
KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-
CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-JAMES CITY-YORK-
ACCOMACK-NORTHAMPTON VA-
339 PM EDT WED APR 22 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...THE EASTERN
SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN
NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE
PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH SUNSET.
GUSTY WEST WINDS TO 35 MPH WILL CONTINUE THROUGH 8 PM. SOME STORMS
MAY PRODUCE SMALL HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

44

Nearby

Frost Advisories in Maryland, 2009Every frost advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.